Place your order now for a similar assignment and have exceptional work written by our team of experts, At affordable rates
You are expected to have and cite references for this assignment
1. Identify 2 drugs that have received “black box warnings” from the FDA. Information can be obtained from the FDA’s website at www.fda.gov. Discuss what the nurse should monitor for when giving these drugs to patients, (nurses’ role).
2. Identify two herbal or dietary supplements and/or cultural/folk remedies that have been used in your family or culture. (If you don’t have any consider St John’s wort, ginkgo, saw palmetto) Describe the purpose in which the supplement or remedy is used and describe the role of the RN when providing education about these supplements or remedies. You must separate your personal view/opinion from the professionally licensed RN, who follows evidenced-based practice. (consider safety, interactions, effectiveness, toxicity).
3. What is the importance of ethical principles for the Registered Nurse?
Respond considering the role of the RN to the following situation from an ethical perspective: Providing an extremely expensive but promising trial chemotherapy drug ($10,000 per dose with the need for 10 doses) to those without insurance or the ability to pay?
4. Respond to the client’s situations. Identify what actions you would take and the rationale why?
You are working in a nursing home caring for an 86 year-old stroke patient who complains of left knee pain secondary to arthritis. The patient has right-sided weakness and difficulty swallowing with no gag reflex. You review the patient’s MAR, and note the provider has prescribed acetaminophen 325 mg either per oral or per rectal route. Which route would you choose and why?
Mr. Johnson is a 92-year-old male admitted to the medical-surgical unit for severe pneumonia, and the provider prescribed gentamicin antibiotic therapy. Upon review of the order, you notice the initial dose is ordered at less than the standard recommended dose. What is the rationale behind the decreased starting gentamicin dose for this patient?
Sara is a nurse working on the medical-surgical floor. She is reviewing her patient’s chart and notes her patient has a 0600 vancomycin infusion; however, the trough level is not available. The nurse phones the lab, and they state they will not be available to draw the trough level for an hour. What actions should the nurse take?
Sam is a nurse working on the cardiology floor. He has an order to administer a dose of atenolol (a beta-blocker medication) to a patient at 0800. What actions should the nurse take prior to administering the medication? What is the anticipated therapeutic effect of this medication?
Julia is a 56-year-old patient admitted to the cardiology unit with new-onset atrial fibrillation. She has been prescribed amiodarone for her irregular heartbeat and is set to receive her first dose with her morning breakfast tray. When you arrive in the room, you notice that she has grapefruit juice on her breakfast meal tray. Is this a concern? Why? What is the nurse’s next action?
A nurse is caring for a 55-year-old male who recently was admitted to the medical-surgical unit for a total knee replacement. He is prescribed hydrocodone/acetaminophen 5/325 mg (Norco) every 6 hours for moderate pain. The patient complains of pain in the knee, rating it at a “6.” Use your textbook, your med book or the “Clinical Pharmacology” section for this medication using the Daily Med (Links to an external site.) link, and answer the following questions:
When does the nurse anticipate the medication will peak in action?
When does the nurse anticipate another dose will be needed due to the half-life of this drug?